Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The character table of an eight-dimensional orthogonal group
HTML articles powered by AMS MathViewer

by David C. Hunt PDF
Math. Comp. 28 (1974), 659-660 Request permission


This paper describes the calculation of the character table of the 8-dimensional orthogonal group of maximal index over the field with 3 elements. The group is of interest as it is a subgroup of relatively small index in the sporadic simple group $M(23)$ defined by B. Fischer [2]. The group also has an outer automorphism group of order 24, isomorphic to the symmetric group on 4 symbols.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 20C15, 20D05
  • Retrieve articles in all journals with MSC: 20C15, 20D05
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 659-660
  • MSC: Primary 20C15; Secondary 20D05
  • DOI:
  • MathSciNet review: 0369493